MAUDE Adverse Event Report: EPIQ 5; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

EPIQ 5; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ 5 DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A thorough investigation was performed which included an engineering evaluation of the swivel mechanism bushing moving out of position.The displaced bushing prevented the control panel from locking properly.The philips field service engineer removed and reseated the bushing to resolve the issue.An investigation is underway to determine the root cause of the issue.Results of the investigation will be included in a follow up report upon its completion.
 
Event or Problem Description
The customer reported the swivel mechanism of their epiq ultrasound system¿s control panel would not lock into position while transporting the unit within the user facility and during clinical use.No patient or user was harmed as a result of the issue.The system has been returned to service with no additional issues reported.
 
Additional Manufacturer Narrative
A thorough investigation was performed to identify the root cause of the reported issue.The engineering team determined the failure was caused by a hardware issue in the articulating arm latching mechanism preventing the locking solenoid from fully engaging.Additional actions to prevent this failure from occurring are underway.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EPIQ 5
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
MDR Report Key11171269
Report Number3019216-2021-00006
Device Sequence Number2766330
Product Code IYN
UDI-Device Identifier00884838097902
UDI-Public00884838097902
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ 5 DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795205
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date12/21/2020
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer12/21/2020
12/21/2020
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date06/02/2021
08/10/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1